MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that after cataract surgery with intraocular lens (iol) implant, power was clearly deviated after using lens.The patient was implanted with an iol of different power.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The intraocular lens (iol) was returned for analysis and the reported complaint could not be confirmed.Iol returned attached to plastic tray.Solution is dried on the iol.One haptic is broken/torn and adhered to the optic surface with solution, the other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable.The reporter states "the patient was implanted with an iol of different power".The root cause for the reported complaint ¿explant, blurry vision distance and near" could not be determined.An impact to the visual acuity of the patient cannot be verified by examination of the returned product.Power and resolution testing could not be conducted due to the optic damage.The exchange to a lens of different power, may suggest that the replacement lens was an improved choice for the patient's vision needs based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19786965
Report Number9612169-2024-00718
Device Sequence Number8428659
Product Code MJP
UDI-Device Identifier00380652469159
UDI-Public(01)00380652469159(17)250301(11)211008(10)25281043(21)25281043007
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberCNWTT4
Device Catalogue NumberCNWTT4.245
Device Lot Number25281043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/20/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown